Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

185 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for irregular period

Answered by
Dr.
Dr. Gaurav Katiyar

General & Family Physician

Practicing since :2008

Answered : 642 Questions

default
Posted on Mon, 25 Aug 2014 in Women's Health
Question: hi my implanon is two months expired I've had normal periods til now I've been bleeding for three weeks after I have intercourse its not brown blood its bright red and maroon could I be pregnant or is it just the affects of the implanon
doctor
Answered by Dr. Gaurav Katiyar 1 hour later
Brief Answer:
probably a side effect

Detailed Answer:
Hi,

I have gone through your query.
After removal of implanon, there is irregular bleeding due to hormonal imbalance.
Even after the intercourse, if there is bleeding,whatever the colour, there is usually no chance of pregnancy. It is just an effect of removal of implanon.

But any other cause of bleeding cannot be excluded and an OBS/GYN need to be consulted for clinical examination and investigations.

Hope I have answered you. You can close the discussion and rate the answer, if you don't have further query.

Wish you good health
Regards
Dr. Gaurav Katiyar
For further queries you can contact me directly on http://bit.ly/DrGaurav
Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
default
Follow up: Dr. Gaurav Katiyar 7 minutes later
my implanon has not been removed its still in my ARM that's why I asked about an expired implant
doctor
Answered by Dr. Gaurav Katiyar 20 minutes later
Brief Answer:
Little confusion

Detailed Answer:
Hi,

Thanks for the follow up.
There is little doubt which i will try to explain.
With Expired implanon, you meant to say it is expired beyond its time and can cause side effects like expired medicines do. It is not like this.

Implanon is completely inert and expired means the hormone it releases is finished and it is no longer effective.

What you are experiencing is due to effect of finished hormone.

Hope i cleared the doubt.

You can close the discussion and rate the answer, if you don't have further query.

Wish you good health
Regards
Dr. Gaurav Katiyar
For further queries you can contact me directly on http://bit.ly/DrGaurav
Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication

Recent questions on  Implanon

doctor1 MD

I had implanon inserted 3 weeks ago, the bruising has all healed. However I am still unable to bend my arm without shooting pain, even for the shortest amount of time like to undo my bra strap. Will this settle down after a few more weeks, or should I get it removed? (I have previously had two other implanons without any problems).

doctor1 MD

Lower stomach cramping. its triggering a pain in my butt to. I m currently on implanon bit have never had an issue like this. haven t had a period since january. Which isn t unusual because of the birth control. dont want to go to doctor quite yet. It s not quite a constant feeling more like excruciating pqin every ten to fifteen minutes. Not sure what it could be.

doctor1 MD

I feel as though I am experiencing all the side effects of having the contraception implant now that I have had it removed! Whilst I was on it - for five years (2rods) I don't believe that I experienced any. However I had my implant removed on 17 Dec and have just had my first menstrual period last week and I am feeling like an emotional train wreck. Can you advise?

doctor1 MD

A lot of white mucas discharge, over the last two days my breasts have gotten really sore around them and feel sick every once in a while but it goes away and feel crampy like I m gonna get period but haven t had it for about two months, I am on the implanon and it s always crazy. Could I be ovulating ?

doctor1 MD

My daughter was having some cramps when she pooped a lot of red blood came out of her butt. It was the consistency of blood you have during a period, She had Nexpoanon put in her arm about 2 years and 4 months ago. She had her first period since...

doctor1 MD

There is a change in the skin on the upper part of the entrance to my vagina basically on top of the bone there. I have to say it's been there for a long time (at least three years) and getting a lot worse. I have just been to embarrassed to...

doctor1 MD

I am having an issue with vaginal dryness . I am on the pill Apri and just switched back to loloestrin fe. I know birth control can cause this but what can I switch to to fix this? I was considering XXXXXXX iud but I have read dryness as a side...